Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Is pain in lower neck any side effect or allergy to Clarithromycin and methylprednisolone ?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11722 Questions
I have been taking omeprazole for 2 weeks now. Just started Clarithromycin on Friday night and Methylprednisolone on Saturday morning. I can breathe fine, but my throat feels a little swollen and I have some modest pain in my lower neck (related to the throat tightness). Hard to tell if its related to the new drugs or ongoing symptoms of my GERD, esophigitis and sinus issues. When do I need to be worried? And if was an allergy to one of the drugs, wouldn't it have shown up sooner, not day 3?
Posted Fri, 27 Apr 2012 in Medicines and Side Effects
Answered by Dr. Rakhi Tayal 16 minutes later
Thanks for writing to us.
The drugs you are taking are least likely to cause the symptoms you are having and if ti is allergy , you are right in pointing out that it most probably shows with the first 2 -3 doses only and not so late.
The symptoms you are having of tightness and heaviness in your throat or lower neck might be due to either the sinus infection spreading to your throat or the esophagitis affecting the upper part of esophagus.
Both the problems can be ruled out by examination by your doctor and then treated accordingly. Moreover you should be concerned if you run temperature uncontrolled by medicine, not able to swallow fluids and speak.
Meanwhile you can do warm saline gargles to relieve the pain if it is due to inflammation.
I hope this information has been both informative and helpful for you. If there are additional concerns, I am available for your followups.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor